Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2005, 3:28 PM EDT for Belmont County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2005, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 26, 2005, 4:06 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:21 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 26, 2:21 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT TUE JUL 26 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
&&
.AVIATION...
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 8
PM TUESDAY.
PA...HEAT ADVISORY FOR PAZ013-014-020>022-029>032 UNTIL 8 PM
TUESDAY.
WV...HEAT ADVISORY FOR WVZ001>004-012-021-022 UNTIL 8 PM TUESDAY.
&&Hazardous weather outlook, Jul 26, 1:41 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 141 PM EDT TUE JUL 26 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-270901- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 141 PM EDT TUE JUL 26 2005 VERY UNSTABLE HOT...HUMID AIR IS STILL SITUATED OVER THE AREA. THIS WILL GIVE THE REGION A GOOD CHANCE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BE VERY STRONG AND COULD APPROACH THE SEVERE CATEGORIES OF PENNY SIZE HAIL AND DAMAGING WINDS. THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND HEAVY RAINFALL. SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jul 26, 2:22 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 222 PM EDT TUE JUL 26 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-270030- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 222 PM EDT TUE JUL 26 2005 ...RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... THERE IS A CHANCE THAT THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY QUICKLY REACH SEVERE LEVELS WITH DAMAGING WIND AND LARGE HAIL AS THE PRIMARY THREATS. THESE STORMS MAY FORM INTO SHORT LINES AND WILL MOVE EASTWARD. TONIGHT...A COLD FRONT WILL APPROACH THE AREA WITH STORMS BECOMING MORE WIDESPREAD AND WITH THE THREAT OF HEAVY RAINFALL AND LOCALIZED FLOODING ADDED TO THE THREAT OF HAIL AND DAMAGING WIND. THOSE PLANNING OUTSIDE ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD BE ALERT FOR DEVELOPING THUNDERSTORMS. IF THREATENING WEATHER APPROACHES GO TO A SAFE PLACE IMMEDIATELY AS LIGHTNING WILL LIKELY BE INTENSE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
Local storm report, Jul 26, 3:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG RIMERSBURG 41.04N 79.50W
07/26/2005 CLARION PA LAW ENFORCEMENT
TREE DOWN IN MADISON TOWNSHIP.
&&
TPThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:30 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 60 min |
| Jul 26, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 59 min |
| Jul 26, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 14 min |
| Jul 26, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 36 min |
| Jul 26, 4:39 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 36 min |
| Jul 26, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Jul 26, 6:06 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 54 min |
| Jul 26, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 58 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 53 min |
| Jul 26, 6:50 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 55 min |
| Jul 26, 6:50 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 55 min |
| Jul 26, 6:53 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 67 min |
| Jul 26, 7:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 56 min |
| Jul 26, 7:10 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 65 min |
| Jul 26, 7:28 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 62 min |
| Jul 26, 7:41 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 49 min |
| Jul 26, 7:48 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 42 min |
| Jul 26, 4:34 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 56 min |
| Jul 26, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 23 min |
| Jul 26, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 62 min |
| Jul 26, 7:34 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 71 min |
| Jul 26, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 54 min |
| Jul 26, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.